Alert archive / Michigan / Tornado Warnings in 2010
Tornado Warning 10, NWS Detroit, MI
NWS Detroit, MI issued this tornado warning at Jun 23, 2010, 9:46 PM EDT for Lenawee County, Monroe County, Washtenaw County, Michigan. It was in force for 59 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2010, 9:46 PM EDT (01:46 UTC)
- Expired
- Jun 23, 2010, 10:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
Counties Lenawee County, MI, Monroe County, MI, Washtenaw County, MI
The radar
The Detroit radar (KDTX), 77 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 9:56 PM EDT | TORNADO | 4 Nw Milan, MI | TORNADO REPORTED ON THE GROUND NEAR THE INTERSECTION OF JEWELL ROAD AND SALINE MILAN ROAD. |
| Jun 23, 10:00 PM EDT | TSTM WND DMG | 6 N Britton, MI | 20 INCH DIAMETER TREE DOWN WITH SEVERAL ADDITIONAL 4 TO 6 INCH LIMBS DOWN. |
| Jun 23, 10:05 PM EDT | FUNNEL CLOUD | Milan, MI | |
| Jun 23, 10:06 PM EDT | TORNADO | 2 S Milan, MI | A NWS STORM SURVEY CONFIRMED A TORNADO TOUCHDOWN JUST NORTH OF THE CONE RD EXIT OFF US 23. THE TORNADO LIFTED ABOUT 2 1/2 MILES NORTHEAST OF MAYBEE, NEAR STEFFAS RD BETWEEN SCOFIELD AND ZINK. TOTAL PATH LENTH WAS 11 1/2 MILES AND THE PATH WIDTH WAS 50 YARDS. T |
| Jun 23, 10:25 PM EDT | TSTM WND DMG | 3 W Newport, MI | AN NWS STORM SURVEY REVEALED THAT STRAIT LINE THUNDERSTORM WINDS RESULTED IN POWER POLES BEING BLOWN DOWN AND PLASTIC TAKEN OUT OF A GREEN HOUSE. THE DAMAGE EXTENDED INTO NEWPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 7:16 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1576 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
695
WFUS53 KDTX 240146
TORDTX
MIC091-115-161-240245-
/O.NEW.KDTX.TO.W.0010.100624T0146Z-100624T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
946 PM EDT WED JUN 23 2010
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN LENAWEE COUNTY IN SOUTHEAST MICHIGAN...
NORTHERN MONROE COUNTY IN SOUTHEAST MICHIGAN...
SOUTHERN WASHTENAW COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 1045 PM EDT
* AT 945 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR CLINTON...OR 6 MILES NORTHEAST OF
TECUMSEH...AND MOVING EAST AT 35 MPH.
* THIS DANGEROUS STORM WILL BE NEAR...
CONE AROUND 955 PM EDT.
MILAN AND AZALIA AROUND 1005 PM EDT.
OAKVILLE AND WHITTAKER AROUND 1010 PM EDT.
SCOFIELD AND MAYBEE AROUND 1020 PM EDT.
CARLETON AND WALTZ AROUND 1030 PM EDT.
NEWPORT AROUND 1035 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
TECUMSEH... MONROE... MILAN...
MAYBEE... DUNDEE... CLINTON...
CARLETON... BRITTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4204 8422 4207 8420 4208 8414 4211 8413
4215 8354 4209 8354 4209 8332 4203 8321
4200 8321 4196 8326 4193 8326 4193 8333
4188 8333 4187 8337
TIME...MOT...LOC 0146Z 275DEG 30KT 4208 8387
$$3 follow-up statements
930
WWUS53 KDTX 240158
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
958 PM EDT WED JUN 23 2010
MIC091-115-161-240245-
/O.CON.KDTX.TO.W.0010.000000T0000Z-100624T0245Z/
WASHTENAW MI-LENAWEE MI-MONROE MI-
958 PM EDT WED JUN 23 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN MONROE...
NORTHEASTERN LENAWEE AND SOUTHERN WASHTENAW COUNTIES UNTIL 1045 PM
EDT...
AT 953 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO ON THE
GROUND. THIS TORNADO WAS LOCATED AT JEWELL ROAD AND SALINE MILAN
ROAD...MOVING EAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
AZALIA AROUND 1005 PM EDT.
OAKVILLE AND WHITTAKER AROUND 1010 PM EDT.
SCOFIELD AND MAYBEE AROUND 1020 PM EDT.
CARLETON AROUND 1030 PM EDT.
NEWPORT AROUND 1035 PM EDT.
ESTRAL BEACH AND STONY POINT AROUND 1040 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
TECUMSEH... MONROE... MILAN...
MAYBEE... IDA... DUNDEE...
CLINTON... CARLETON... BRITTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4204 8422 4207 8420 4208 8414 4211 8413
4215 8354 4209 8354 4209 8332 4203 8321
4200 8321 4196 8326 4193 8326 4193 8333
4188 8333 4187 8337
TIME...MOT...LOC 0158Z 277DEG 31KT 4208 8373
$$385
WWUS53 KDTX 240240
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1040 PM EDT WED JUN 23 2010
MIC091-161-240248-
/O.CAN.KDTX.TO.W.0010.000000T0000Z-100624T0245Z/
WASHTENAW MI-LENAWEE MI-
1040 PM EDT WED JUN 23 2010
...THE TORNADO WARNING FOR NORTHEASTERN LENAWEE AND SOUTHERN
WASHTENAW COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A TORNADO WARNING CONTINUES FOR THE SOUTHERN TWO THIRDS OF LENAWEE
COUNTY UNTIL 11 PM.
LAT...LON 4197 8378 4203 8348 4209 8341 4209 8332
4203 8321 4200 8321 4196 8326 4193 8326
4194 8331 4193 8333 4188 8333 4187 8337
TIME...MOT...LOC 0238Z 277DEG 31KT 4204 8327
$$
MIC115-240245-
/O.CON.KDTX.TO.W.0010.000000T0000Z-100624T0245Z/
MONROE MI-
1040 PM EDT WED JUN 23 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN MONROE COUNTY
UNTIL 1045 PM EDT...
AT 1036 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE SQUALL LINE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS
AND BRIEF RAIN-WRAPPED TORNADOES. THIS DANGEROUS STORM WAS LOCATED
NEAR FLAT ROCK...MOVING EAST AT 35 MPH.
THIS DANGEROUS STORM WILL CONTINUE TO AFFECT SHORELINE AREAS OF
NORTHEAST MONROE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4197 8378 4203 8348 4209 8341 4209 8332
4203 8321 4200 8321 4196 8326 4193 8326
4194 8331 4193 8333 4188 8333 4187 8337
TIME...MOT...LOC 0238Z 277DEG 31KT 4204 8327
$$504
WWUS53 KDTX 240245
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1045 PM EDT WED JUN 23 2010
MIC115-240255-
/O.EXP.KDTX.TO.W.0010.000000T0000Z-100624T0245Z/
MONROE MI-
1045 PM EDT WED JUN 23 2010
...THE TORNADO WARNING FOR NORTHERN MONROE COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 1 AM EDT!
LAT...LON 4197 8378 4203 8348 4209 8341 4209 8332
4203 8321 4200 8321 4196 8326 4193 8326
4194 8331 4193 8333 4188 8333 4187 8337
TIME...MOT...LOC 0245Z 277DEG 31KT 4203 8319
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this tornado warning went out at Jun 23, 6:52 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 23, 6:52 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
652 PM EDT WED JUN 23 2010
.AVIATION...
AFTER A QUIET PERIOD...ACTIVITY WILL PICK UP QUICKLY AS AN
APPROACHING COLD FRONT AND CONVECTIVE ACTIVITY ACROSS NORTHERN
ILLINOIS ENTER SOUTHEAST MICHIGAN. THE BEST CHANCE FOR THUNDERSTORMS
LOOKS TO BE ACROSS KPTK AND THE METRO AIRPORTS WITH THE CONVECTIVE
COMPLEX...WITH SHOWERS FURTHER NORTH WITH THE FRONT. THERE IS A
CHANCE FOR ALL AIRPORTS TO SEE THUNDER...AND WILL AMEND THE TAFS AS
NECESSARY IF IT THREATENS THE OTHER AIRPORTS. GUSTY WINDS ASSOCIATED
WITH A STRONG WIND PROFILE AND MVFR CONDITIONS ARE EXPECTED WITH THE
RAIN THIS EVENING AND TONIGHT.
THE FRONT WILL MOVE EAST LATER TONIGHT...WITH PRECIPITATION ENDING
AND A RETURN TO VFR CONDITIONS ONCE DRIER AIR MAKES ITS WAY IN FROM
THE NORTHWEST.
&&
.PREV DISCUSSION...ISSUED 415 PM EDT WED JUN 23 2010
SHORT TERM...THIS EVENING AND TONIGHT
MUCH OF THE DISCUSSION PENNED IN THE EARLIER UPDATE REMAINS VALID.
RAPID DESTABILIZATION IS TAKING PLACE OVER THE UPPER MIDWEST REGION
AS EXPANSIVE CIRROSTRATUS SHIELD HAS QUICKLY VAPORIZED. INSOLATION
AND DIABATIC HEATING HAS BEEN LEADING TO IMPRESSIVE CAPE TENDENCIES
THIS AFTERNOON WITH GREATEST MAGNITUDE BULLSEYE OVER EASTERN IOWA
AND PORTIONS OF NORTHERN ILLINOIS. QUITE THE IMPRESSIVE SETUP FOR
MOISTURE AND INSTABILITY WITH MANY LOCATIONS WEST OF CHICAGOLAND
SURGING INTO THE UPPER 80S/90 FOR TEMPERATURES AND MIDDLE TO UPPER
70 DEWPOINTS. ALL OF THIS LEADING TO EXTREME INSTABILITY WITH CAPES
IN EXCESS OF 4500 J/KG. LOCALIZED AND MESOSCALE FORCING FOR ASCENT
SEEMS TO BE STARTING TO FEED OFF OF THIS INSTABILITY WITH THE
AGITATED CUMULUS SOUTHWEST OF DUBUQUE IA. THE FORCING FOR THE
VERTICAL DEVELOPMENT APPEARS TO BE TIED TO THE RIGHT ENTRANCE
QUADRANT OF INCOMING 500 MB JETLET.
THE AFORMENTIONED UPPER LEVEL FORCING IN CONJUNCTION WITH WONDERFUL
LARGE SCALE CONFLUENCE/CONVERGENCE ZONE OVER NORTHERN ILLINOIS AND
SOUTHERN WISCONSIN WILL LIKELY LEAD TO THE DEVELOPMENT OF WIDESPREAD
CONVECTION UPSTREAM. WITH A HIGHLY UNIDIRECTIONAL WIND PROFILE IN
PLACE EXPECTATIONS ARE FOR THE INITIAL SUPERCELLS TO ORGANIZE INTO A
LINEAR MODE WITH TIME. THIS CALLS FOR A CONTINUED RISK OF SEVERE
WEATHER THIS EVENING FOR SOUTHEASTERN MICHIGAN WITH GREATEST THREAT
SOUTH OF M 59 BETWEEN 23-05Z. THE DEVELOPMENT AND INITIATION OF
THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS PORTIONS OF WESTERN LOWER
MICHIGAN POSSIBLY IN THE LEE OF LAKE MICHIGAN AS A MIDLEVEL
CONVERGENCE ZONE TRANSLATES EASTWARD. THIS WILL REMAIN MORE
SCATTERED IN COVERAGE PRIOR TO THE INBOUND MCS. WITH 0-3KM BULK
SHEAR OF GREATER THAN 50 KNOTS AND 0-1KM SRH OF GREATER THAN 300
M2/S2 IN PLACE ACROSS SOUTHERN LOWER MICHIGAN THE POTENTIAL FOR
TORNADOES REMAINS FOR ANY CONVECTION EARLY IN THE LIFE CYCLE.
THE ACTUAL COLD FRONT IS NOT EXPECTED TO SWEEP THROUGH LOWER
MICHIGAN BETWEEN 9-12Z. HAVE CONTINUED THE LIKELY POPS OVERNIGHT
GIVEN STEEP MIDLEVEL LAPSE RATES EXPECTED. LOWS TONIGHT WILL DROP
INTO THE 60S MOST AREAS...NEAR 70 DETROIT METRO.
LONG TERM...
COOLER/DRIER CANADIAN AIR WILL BE THE MAIN WEATHER STORY OVER THE
EXTENDED PERIOD...BRIEFLY INTERRUPTED OVER THE WEEKEND BY MOIST
UNSTABLE AIRMASS SNEAKING INTO THE SOUTHERN GREAT LAKES...LEADING TO
A CHANCE OF THUNDERSTORMS. IN ANY EVENT...THE POLAR VORTEX OVER
HUDSON BAY LOOKS TO BE OUR DOMINATE PLAYER THROUGH THE WEEK.
THE FORECAST LOOKS GOOD FOR THURSDAY-FRIDAY...AND MADE LITTLE IF ANY
CHANGES WITH 1019-1020 MB SURFACE HIGH STILL PROGGED TO BUILD INTO
SOUTHERN LOWER MICHIGAN THURSDAY NIGHT. THIS WILL ALLOW FOR A GOOD
RADIATING NIGHT...WITH TEMPS DIPPING INTO THE 50S. THERE IS JUST A
SLIGHT CONCERN TOMORROW AN ISOLATED SHOWER/THUNDERSTORM COULD GO UP
WITH THE SECONDARY TROUGH SWINGING THROUGH...BUT LOOKS LIKE THERE
WILL BE JUST ENOUGH OF A MID LEVEL CAP (AROUND 10 KFT).
NORTHWEST FLOW DOWNSTREAM OF THE RELATIVELY FLAT UPPER LEVEL RIDGE
OVER THE NORTHERN PLAINS COULD ALLOW FOR A THUNDERSTORM COMPLEX TO
ARRIVE BY FRIDAY NIGHT...AS THE WARM FRONT ADVANCES TOWARD THE
REGION. THE FRONTAL BOUNDARY POSITION WILL THEN BE CONTINGENT ON
THESE POSSIBLE MCS/OUTFLOW BOUNDARIES...AND A MODERATE
CHANCE OF THUNDERSTORMS LOOKS WARRANTED FOR THE ENTIRE
WEEKEND...WITH THE MAIN SURFACE WAVE TRACKING THROUGH THE CENTRAL
GREAT LAKES ON SUNDAY...PER 12Z EUROPEAN/GFS. THIS PATTERN LOOKS
FAIRLY SIMILAR TO TODAY...WITH QUESTIONS ON THE WARM SECTOR
INFILTRATING SOUTHEAST MICHIGAN.
SIGNIFICANT HEIGHT FALLS THEN PROGGED BY EARLY NEXT WEEK...AS THE
EUROPEAN IS CALLING FOR PHASED JETS...WITH CENTER OF THE COLD POOL
(-27 AT 500 MB/ZERO AT 850 MB) DROPPING INTO THE GREAT LAKES REGION
BY THE MID WEEK PERIOD. WILL PLAY NEXT WEEK CONSERVATIVE AND CALL
FOR TEMPS JUST SLIGHTLY BELOW NORMAL FOR NOW...AS THE WESTWARD SHIFT
OF THE RIDGE/TROUGH ORIENTATION WAS A BIT DRAMATIC.
MARINE...
THE POTENTIAL STILL EXISTS FOR A WIDESPREAD SEVERE WEATHER OUTBREAK
LATER THIS AFTERNOON FOR LAKE ST CLAIR AND THE MICHIGAN WATERS OF
LAKE ERIE. THE LATEST ROUND OF THUNDERSTORMS MAY BRING A PLETHORA OF
SEVERE WEATHER...NAMELY WIND GUSTS TO 70 MPH OR MORE. THERE STILL
REMAINS THE POSSIBILITY OF SEVERE THUNDERSTORMS ACROSS THE NORTH
INCLUDING LAKE HURON...BUT COVERAGE WILL BE MORE SCATTERED.
OUTSIDE OF THIS SPECIFIC SEVERE WEATHER RISK...WINDS OVER THE
CENTRAL GREAT LAKES HAVE BECOME GUSTY IMMEDIATELY ALONG THE LAKE
HURON SHORELINE. THESE HIGHER WIND GUSTS ARE EXPECTED TO WEAKEN THIS
EVENING WITH THE LOSS OF DAYTIME TURBULENT MIXING...BUT DECIDED TO
ISSUE SMALL CRAFT ADVISORIES FOR ALL NEARSHORE WATERS TO ACCOUNT FOR
THESE GUSTS TO 25 KNOTS LATE THIS AFTERNOON. MARINE CONDITIONS OVER
THE NEXT SEVERAL DAYS ARE THEN EXPECTED TO QUIET DOWN.
A COLD FRONT WILL PUSH SOUTH ACROSS THE REGION AND SHIFT WINDS
AROUND TO THE NORTHWEST LATE TONIGHT. THE NORTHWEST WINDS WILL BE
SOMEWHAT GUSTY OVERNIGHT INTO EARLY THURSDAY IN THE WAKE OF THIS
FRONT...AND THEN CALM DOWN SIGNIFICANTLY ON FRIDAY AS HIGH PRESSURE
PASSES THROUGH THE AREA. NO MARINE SPECIFIC HEADLINES ARE EXPECTED
ATTM.
SEVERAL WEAK LOW PRESSURE SYSTEMS WILL THEN TRACK THROUGH THE AREA
THIS WEEKEND...BRINGING ADDITIONAL CHANCES OF SHOWERS/THUNDERSTORMS
AS A RATHER BUSY WEATHER PATTERN PERSISTS.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
HURON INCLUDING SAGINAW BAY...UNTIL 10 PM WEDNESDAY.
LAKE ST CLAIR...
SMALL CRAFT ADVISORY...UNTIL 10 PM WEDNESDAY.
MI WATERS OF LAKE ERIE...
SMALL CRAFT ADVISORY...UNTIL 10 PM WEDNESDAY.
&&
AVIATION.....KURIMSKI
SHORT TERM...CB
LONG TERM....SF
MARINE.......CB
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jun 23, 2:54 PM EDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 254 PM EDT WED JUN 23 2010 MIZ047>049-053>055-060>063-068>070-075-076-082-083-241900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 254 PM EDT WED JUN 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE WEATHER IS POSSIBLE THIS AFTERNOON AND EVENING HOURS AS AN AREA OF LOW PRESSURE TRACKS ACROSS MICHIGAN. THE MAIN THREAT WILL BE DAMAGING WINDS IN EXCESS OF 70 MPH. HAIL IN EXCESS OF ONE INCH IN DIAMETER AND TORNADOES WILL ALSO BE POSSIBLE. THUNDERSTORMS WILL ALSO PRODUCE TORRENTIAL RAINFALL...WHICH COULD LEAD TO FLOODING IF STORMS TRACK OVER THE SAME AREAS. A SECOND ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP THIS AFTERNOON ACROSS PORTIONS OF NORTHERN ILLINOIS. THIS ACTIVITY SHOULD GROW IN TIME...TAKING ON THE ORGANIZATION OF ANOTHER SQUALL LINE. THE LINE OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SOUTH OF M 59 BETWEEN 5 AND 11 PM EDT. THUNDERSTORMS OF MORE SCATTERED COVERAGE ARE STILL EXPECTED TO DEVELOP ACROSS WESTERN LOWER MICHIGAN...TRACKING EASTWARD INTO AREAS NORTH OF M 59 BETWEEN 5 PM AND 11 PM EDT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-241900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 254 PM EDT WED JUN 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE WEATHER IS POSSIBLE THIS AFTERNOON AND EVENING HOURS AS AN AREA OF LOW PRESSURE TRACKS ACROSS MICHIGAN. THE MAIN THREAT WILL BE DAMAGING WINDS IN EXCESS OF 70 MPH. HAIL IN EXCESS OF ONE INCH IN DIAMETER AND TORNADOES WILL ALSO BE POSSIBLE. THUNDERSTORMS WILL ALSO PRODUCE TORRENTIAL RAINFALL...WHICH COULD LEAD TO FLOODING IF STORMS TRACK OVER THE SAME AREAS. A SECOND ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP THIS AFTERNOON ACROSS PORTIONS OF NORTHERN ILLINOIS. THIS ACTIVITY SHOULD GROW IN TIME...TAKING ON THE ORGANIZATION OF ANOTHER SQUALL LINE. THE LINE OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SOUTH OF M 59 BETWEEN 5 AND 11 PM EDT. THUNDERSTORMS OF MORE SCATTERED COVERAGE ARE STILL EXPECTED TO DEVELOP ACROSS WESTERN LOWER MICHIGAN...TRACKING EASTWARD INTO AREAS NORTH OF M 59 BETWEEN 5 PM AND 11 PM EDT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. CB YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jun 23, 9:28 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 928 PM EDT WED JUN 23 2010 MIZ068-069-075-076-240145- LIVINGSTON-OAKLAND-WASHTENAW-WAYNE- 928 PM EDT WED JUN 23 2010 ...SIGNIFICANT WEATHER ADVISORY... AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED NEAR PINCKNEY...MOVING EAST AT 35 MPH. PEA SIZE HAIL...WINDS UP TO 45 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... WHITMORE LAKE AND HAMBURG BY 940 PM EDT... SOUTH LYON BY 945 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Local storm report, Jun 23, 9:44 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
944 PM EDT WED JUN 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM FUNNEL CLOUD 6 SSE MANCHESTER 42.07N 84.01W
06/23/2010 LENAWEE MI TRAINED SPOTTER
&&
DKOOKThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:47 PM EDT | Tornado Warning | DTX | Washtenaw | 58 min |
| Jun 23, 9:14 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 46 min |
| Jun 23, 9:23 PM EDT | Tornado Warning | DTX | Lenawee | 37 min |
| Jun 23, 9:32 PM EDT | Areal Flood Advisory | DTX | Washtenaw | 3 hr |
| Jun 23, 9:53 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 67 min |
| Jun 23, 9:58 PM EDT | Special Marine Warning | DTX | 99 min | |
| Jun 23, 10:05 PM EDT | Tornado Warning | DTX | Monroe, Washtenaw, Wayne | 38 min |
| Jun 23, 10:23 PM EDT | Severe Thunderstorm Warning | DTX | Monroe | 51 min |
| Jun 23, 10:32 PM EDT | Special Marine Warning | DTX | 42 min | |
| Jun 23, 10:32 PM EDT | Tornado Warning | DTX | Lenawee, Monroe | 40 min |
| Jun 23, 10:34 PM EDT | Areal Flood Advisory | DTX | Wayne | 3 hr |
| Jun 23, 10:37 PM EDT | Areal Flood Advisory | DTX | Lenawee, Monroe | 3 hr |
Nearby
Tornado Warnings in Michigan, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.